MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER
Model Number 18-2531-N250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency was reported.Cardiac tamponade is a known potential adverse event documented in product labeling.
 
Event or Problem Description
A pulmonary vein isolation procedure (pvi) to treat atrial fibrillation was performed with all veins treated with the heartlight catheter.During touch up ablation with a radiofrequency (rf) catheter after all veins had been treated, cardiac tamponade was diagnosed by decrease in blood pressure.The drop in blood pressure was reported to have started approximately 10-15 minutes after ablation with the rf catheter began, although the exact time was not recorded.Pericardial drainage was performed to treat the tamponade.In addition to the rf catheter, a ring electrode catheter was used prior to the heartlight catheter during the procedure for four of the pulmonary vein treatments.Because of restrictions due to the coronavirus on hospitals in (b)(6), no further information could be obtained regarding this event.This mdr is being filed because it cannot definitely be determined what device or devices lead to the cardiac tamponade.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT CATHETER
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro, ma
MDR Report Key10017544
Report Number1225698-2020-00014
Device Sequence Number3303716
Product Code OAE
UDI-Device Identifier00868976000109
UDI-Public00868976000109
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number18-2531-N250
Device Catalogue Number18-2531-N250
Device Lot Number12160-004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR